Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS New York, NY

April 3, 2016Nassau County, New York

NWS New York, NY issued this special weather statement at Apr 3, 2016, 12:39 AM EDT for Nassau County, New York. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2016, 12:39 AM EDT (04:39 UTC)
Expired
Apr 3, 2016, 1:45 AM EDT
In force
66 min
Issued by
NWS New York, NY

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 57 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS81 KOKX 030439
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1239 AM EDT SUN APR 3 2016
 
CTZ005-006-009-010-NYZ070-071-078-080-177-179-030545-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWEST SUFFOLK-NORTHERN
NASSAU-SOUTHERN NASSAU-NORTHERN WESTCHESTER-SOUTHWEST SUFFOLK-
1239 AM EDT SUN APR 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...
SOUTHWESTERN NEW HAVEN...NASSAU...WESTERN SUFFOLK AND SOUTHERN
WESTCHESTER COUNTIES...

AT 1237 AM EDT...A LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH AN
ARCTIC COLD FRONT WAS ALONG A LINE EXTENDING FROM PARAMUS TO NEAR
HOLIDAY CITY SOUTH...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. IN ADDITION TO THE
HAIL...THE DAMAGING WIND THREAT WILL COMMENCE WITH THE PASSAGE OF
THE FRONT.

A HIGH WIND WARNING REMAINS IN EFFECT.

THESE STORMS WILL BE NEAR...
  YONKERS...DOBBS FERRY AND BRONXVILLE AROUND 1250 AM EDT. 
  TARRYTOWN AND SCARSDALE AROUND 1255 AM EDT. 
  WHITE PLAINS...HARRISON AND HAWTHORNE AROUND 100 AM EDT. 
  PORT CHESTER AROUND 105 AM EDT. 
  GREENWICH AROUND 110 AM EDT. 
  STAMFORD...DARIEN AND BEDFORD AROUND 115 AM EDT. 
  NORWALK AND NEW CANAAN AROUND 120 AM EDT. 
  WESTPORT...WILTON AND GEORGETOWN AROUND 125 AM EDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HEMPSTEAD...
THOMASTON...JERICHO TURNPIKE...MOUNT VERNON...WEST ISLIP...ANSONIA...
HERRICKS...EAST MEADOW...ISLANDIA AND EAST NORTHPORT.

LAT...LON 4058 7375 4059 7376 4060 7368 4062 7377
      4084 7375 4080 7371 4084 7370 4092 7392
      4108 7389 4146 7300 4069 7315 4065 7320
      4072 7323 4064 7329 4065 7316 4064 7316
TIME...MOT...LOC 0437Z 243DEG 46KT 4094 7409 3993 7428 
$$

JMC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Apr 2, 10:53 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 2, 10:53 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1053 PM EDT SAT APR 2 2016

.SYNOPSIS...
WEAK LOW PRESSURE WILL MOVE TO THE SOUTHEAST OF NOVA SCOTIA BY
TONIGHT. INTENSIFYING LOW PRESSURE FROM THE WEST ALONG A STRONG
ARCTIC COLD FRONT WILL BOTH PASS THROUGH LATE TONIGHT...AND MOVE
EAST OF NEW ENGLAND ON SUNDAY. LOW PRESSURE MOVES ACROSS THE MID
ATLANTIC REGION MONDAY INTO MONDAY NIGHT. HIGH PRESSURE BUILDS IN
FOR TUESDAY AND WEDNESDAY...MOVING OFFSHORE WEDNESDAY NIGHT. A
SERIES OF FRONTAL SYSTEMS WILL IMPACT THE AREA THURSDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
NUMEROUS SHWRS REMAIN OVER CT. EXPECT SMALL HAIL TO CONTINUE TO
OCCUR IN THE STRONGEST ACTIVITY. HRRR SNOW ALGORITHMS FOR THIS
EVENT A BIT DECEIVING BASED ON THICKNESS. SNOW SHOULD NOT OCCUR
WITH WET BULB ZERO ABV 3000FT. AS A RESULT...HRRR INDICATES BASED
ON WET BULB ZERO HEIGHT THAT SNOW OCCURS ONLY ON THE WRN/NWRN
FLANK OF THE LOW. HEAVIEST SNOW MAY OCCUR OVER CNTRL CT PER THE
HRRR AND 00Z NAM IN A BAND OF STRONG MID LVL FROGEN...BUT DID NOT
MAKE ANY ADJUSTMENTS YET.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY NIGHT/...
HIGH WIND WARNINGS REMAIN FOR THE ENTIRE CWA FOR LATE TONIGHT
INTO EARLY SUNDAY AFTERNOON. THIS HAS BEEN EXTENDED FOR SOUTHERN
CT FROM NEW HAVEN AND EAST AS WELL AS SUFFOLK COUNTY NY ON LONG
ISLAND THROUGH ALL OF SUNDAY AFTERNOON.

THE SHORTWAVE TROUGH WILL BECOME MORE NEGATIVELY TILTED WITH HEIGHT
OVERNIGHT WITH THE HIGHEST POSITIVE VORTICITY ADVECTIONS BEGINNING.
THIS WILL BE COINCIDING WITH POLAR UPPER LEVEL JET PHASING WITH
SUBTROPICAL UPPER LEVEL JET AS WELL SOUTH OF THE REGION. AT THE
SURFACE...THE SURFACE LOW MOVES OVER THE REGION OVERNIGHT WITH A
DECREASE IN PRESSURE GRADIENT TEMPORARILY...THEN DEEPENING STILL AS
IT MOVES TOWARDS CAPE COD BY SUNDAY MORNING WITH A RAPID INCREASE IN
PRESSURE GRADIENT AND RAPID INCREASE IN COLD AIR ADVECTION WITH THE
STRONG NORTHWEST FLOW DEVELOPING. ONE FEATURE THAT IS VERY
CONSPICUOUS IN THE POSITIVE PRESSURE TRENDS OVERNIGHT INTO SUNDAY
MORNING. THERE WILL BE STRONG ISALLOBARIC ACCELERATION TOWARD THE
EAST. THIS IS VERY PRONOUNCED FROM 09-12Z SUNDAY WITH THEIR 3 HOUR
POSITIVE PRESSURE TENDENCIES OF 8-11 MB IN THE NAM. THE 6 HOUR
PRESSURE TENDENCIES SHOW 6-12 MB POSITIVE TENDENCIES SUNDAY
MORNING INTO EARLY AFTERNOON ESPECIALLY FARTHER EAST. THE
MAGNITUDE OF POSITIVE PRESSURE TENDENCIES DECREASES SUNDAY
AFTERNOON INTO THE EVENING. ALSO...THE ISALLOBARIC COMPONENT WILL
NO LONGER BE ADDING TO THE WIND AFTERNOON THROUGH THE EVENING SO
WINDS WILL REALLY JUST BECOME MORE DEPENDENT ON THE MIXING DEPTH.
THE PRESSURE GRADIENT WILL LIKEWISE DECREASE ACROSS THE REGION
WITH A RESULTING DECREASE IN WIND. HOWEVER...THE MIXING DEPTH WILL
STILL BE PRETTY LARGE SO EVEN WITH A DECREASE IN BOUNDARY LAYER
FLOW...GUSTS WILL STILL LIKELY BE FROM NEAR THE TOP OF THE MIXED
LAYER.

IN TERMS OF PRECIPITATION...THE RAIN SHOWERS AHEAD OF THE LOW WILL
BE MIXING WITH AND CHANGING TO SNOW SHOWERS FROM NORTHWEST TO
SOUTHEAST WITH THE INCREASE IN COLD AIR ADVECTION. WINDS COMBINED
WITH SNOW WILL CREATE VERY LOW VISIBILITIES. EXACT SNOW
AMOUNTS WILL BE DETERMINED BY HOW FAST THE BOUNDARY LAYER COOLS
TO ALLOW FOR MAJORITY OF SHOWERS TO BE SNOW SHOWERS AND ALSO HOW
FAST THE SURFACE TEMPERATURES COOL BUT GENERALLY 1-2 INCHES OF
SNOW IS FORECAST FOR NORTHERN INTERIOR WITH LESS TO THE SOUTH
WHERE TEMPERATURES WILL BE MORE MARGINAL FOR ACCUMULATION. AHEAD
OF THE LOW...THERE WILL STILL BE SOME RESIDUAL INSTABILITY OF A
FEW HUNDRED J/KG TO HAVE A CHANCE OF THUNDERSTORMS. THE ELEVATED
INSTABILITY SHIFTS WELL EAST OF THE REGION BY SUNDAY MORNING WITH
THE LOCAL REGION BECOMING MORE STABLE WITH THE COLDER AIR
ADVECTING INTO THE LOWER LEVELS.

IN TERMS OF HAZARDS THROUGH SUNDAY AFTERNOON...HIGH WIND WARNINGS
WILL REMAIN IN PLACE TONIGHT WITH MAX WINDS EXPECTED EARLY SUNDAY
WHEN THE MIXING DEPTH INCREASES AND BRINGS DOWN HIGHER WINDS WITHIN
THE STRONG BOUNDARY LAYER FLOW. THE BOUNDARY LAYER WINDS DECREASES
LATE SUNDAY MORNING AND SUNDAY AFTERNOON...BUT THE MIXING HEIGHT
WILL BE INCREASING ALLOWING FOR GUSTS TO DROP OFF ONLY BY A SMALL
AMOUNT. OUT EAST ACROSS SUFFOLK COUNTY AND SOUTHEAST
CONNECTICUT...GUSTS 50 TO 60 MPH WILL STILL BE POSSIBLE AS SHOWN
BY SOME BUFKIT SOUNDINGS MIXING FROM THE TOP OF THE MIXED LAYER.

BY SUNDAY NIGHT...MIXING HEIGHT LOWERS AND WITH PRESSURE TENDENCIES
GETTING CLOSER TO NEUTRAL...WINDS WILL SUBSTANTIALLY SUBSIDE. THERE
IS SOME SLIGHT RIDGING AT THE MID TO UPPER LEVELS SUNDAY EVENING.
WITH THE COLD AIRMASS IN PLACE...AND INITIALLY DECREASING
CLOUDS...RADIATIONAL COOLING WILL BECOME MORE EFFICIENT. THERE
WILL BE ANOTHER APPROACHING LOW PRESSURE WAVE FROM THE NORTHWEST
TOWARDS DAYBREAK MONDAY WITH SOME ASSOCIATED LIGHT SNOW WITH THE
COLD AIRMASS IN PLACE. ANOTHER HAZARD IS FORECAST BY WAY OF THE
FREEZING TEMPERATURES EXPECTED FOR REGIONS THAT HAVE ALREADY
STARTED TO EXPERIENCE SOME GREEN UP OF VEGETATION. THIS WOULD BE
FOR MOST LOCATIONS OUTSIDE OF NYC AND SOUTH OF THE MOST INTERIOR
LOCATIONS...WHICH WOULD PORTIONS OF NORTHEAST NJ....SOUTHERN
WESTCHESTER NY...NASSAU AND SUFFOLK NY ON LONG ISLAND AS WELL AS
COASTAL CT. THESE AREAS HAVE BEEN PLACED IN A FREEZE WATCH FROM
SUNDAY NIGHT THROUGH MID MONDAY MORNING.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A LARGE SCALE UPPER TROUGH WILL MOVE THROUGH EASTERN CANADA AND THE
NORTHEAST MONDAY INTO MONDAY NIGHT. MEANWHILE AN ALBERTA CLIPPER
SYSTEM MOVES ACROSS THE MID ATLANTIC REGION FROM SUNDAY NIGHT INTO
MONDAY NIGHT. COLD AIR WILL BE IN PLACE AND A LIGHT ACCUMULATING
SNOWFALL WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEASTERN NEW
JERSEY...THE LOWER HUDSON VALLEY...MUCH OF SOUTHERN CONNECTICUT AND
ACROSS EASTERN LONG ISLAND.

A WEAK RIDGE BUILDS ACROSS THE EAST BRIEFLY TUESDAY INTO WEDNESDAY
AS HIGH PRESSURE BRINGS IN A RE ENFORCING COLD AIRMASS. EVEN THROUGH
OVERNIGHT LOW TEMPERATURES WILL BE WELL BELOW NORMAL NO RECORDS
ARE EXPECTED TO BE BROKEN MONDAY NIGHT OR TUESDAY NIGHT. A RETURN
FLOW SETS UP WEDNESDAY AS THE HIGH MOVES OFFSHORE.

A VERY ACTIVE PATTERN CONTINUES THROUGH THE WEEK AS ANOTHER DEEP
UPPER TROUGH MOVES INTO THE CENTRAL UNITED STATES WEDNESDAY AND
WEDNESDAY NIGHT. AT THE SAME TIME STRONG RIDGES BUILDS ACROSS THE
WEST COAST AND OVER THE NORTHWESTERN ATLANTIC. THE RESULTS IN THE
UPPER TROUGH BECOMING NEGATIVE WEDNESDAY NIGHT INTO THURSDAY WITH
AN UPPER LOW CLOSING OFF THURSDAY. ONE DEEP SURFACE LOW MOVES SLOWLY
THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY. A WAVE
OF LOW PRESSURE DEVELOPS ON A COLD FRONT ALONG THE EASTERN SEABOARD
FRIDAY AND IS EXPECTED TO RAPIDLY DEEPEN OFFSHORE AND MOVE ALONG THE
COAST. SO UNSETTLED WEATHER IS FORECAST WEDNESDAY NIGHT INTO
NEXT WEEKEND.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
HIGH IMPACT AVIATION WEATHER EVENT SUNDAY MORNING.

ARCTIC FRONT PASSES AFT 5-7Z WITH WINDS RAMPING UP TO 50KT OR SO.

WINDS GRADUALLY DECREASE AFT 18Z SUN.

RAIN CONTINUES TO DEVELOP ACROSS CT...SO MVFR OR LOWER THERE
BEFORE THE FROPA. ELSEWHERE...SOME IFR OR LOWER IN STRATUS ALONG
THE IMMEDIATE S COASTS.

MIXED PCPN AND STRONG WINDS LATE TONIGHT INTO SUNDAY MORNING.
POTENTIAL SNOW SQUALLS DURING THIS PERIOD COULD CAUSE BRIEF
WHITE OUT CONDITIONS. ANY SNOW ACCUMULATIONS LESS THAN 1 INCH FOR
NYC TERMINALS...BUT UP TO 2 INCHES AT KSWF.

.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT...VFR. RAPIDLY DIMINISHING WINDS.
.MON...SUB-VFR WITH RAIN FOR KISP/CITY/NJ TERMINALS. MIXED PCPN
POSSIBLY CHANGING TO ALL RAIN ELSEWHERE. SW G25KT AM BCMG NW PM.
.TUE...MAINLY VFR. NW G20KT.
.WED...VFR. SW G20-25KT PM.
.THU...SUB-VFR AND RAIN. S-SW G30KT. CHC LLWS.

&&

.MARINE...
SCA CONDITIONS CONTINUE ON THE OCEAN VIA LINGERING SWELLS. MARINE
FORECAST APPEARS ON TRACK. OCEAN WAVE HEIGHTS ARE RANGING MAINLY
BETWEEN 5 AND 8 FT. WINDS THEN PICK UP LATE TONIGHT INTO
SUNDAY. GALES QUICKLY ESCALATE TO STORM FORCE AFTER 06Z WHEN
STRONG POSITIVE PRESSURE TENDENCIES COME IN AS WELL AS PRESSURE
GRADIENT WILL RAPIDLY TIGHTEN. STORM FORCE WINDS CONTINUE ON ALL
WATERS UNTIL 18Z SUNDAY AND THEN FOR EASTERN WATERS UNTIL 22Z
SUNDAY. WESTERN WATERS WILL BE MORE IN THE GALE RANGE 18-22Z
SUNDAY.

WINDS AND SEAS DIMINISH TO SUB-ADVY LEVELS RATHER QUICKLY LATER
SUNDAY NIGHT...BUT MAY REACH SCA LEVELS ON THE OCEAN AGAIN MON AS
THE PRESSURE GRADIENT TIGHTENS BETWEEN AN APPROACHING CLIPPER
SYSTEM AND HIGH PRESSURE TO THE SOUTH. SCA CONDS ARE THEN POSSIBLE
ON ALL WATERS MON NIGHT INTO TUE BEHIND THE DEPARTING LOW...AND
THERE IS A LOW CHC FOR GALE FORCE WINDS. SUB-ADVY CONDS RETURN FOR
MOST OF WED WITH HIGH PRES BUILDING THROUGH THE MID ATLANTIC
REGION.

SMALL CRAFT CONDITIONS ARE LIKELY ON THE OCEAN WATERS BY LATER
MONDAY AS LOW PRESSURE MOVES ACROSS THE REGION. SMALL CRAFT
CONDITIONS CONTINUE ON THE OCEAN WATERS INTO TUESDAY NIGHT AS STRONG
NORTHERN WINDS FLOW ACROSS THE WATERS BEHIND THE DEPARTING LOW AND
COLD HIGH PRESSURE BUILDING IN FROM THE WEST. THERE IS A CHANCE OF
SMALL CRAFT GUSTS ON THE REMAINDER OF THE WATERS TUESDAY INTO
TUESDAY EVENING.

A BRIEF PERIOD OF SUB SMALL CRAFT CONDITIONS WILL CONTINUE FROM
TUESDAY NIGHT INTO WEDNESDAY. THEN IN A STRONG AND GUSTY SOUTHERLY
FLOW AHEAD OF THE NEXT LOW APPROACHING FROM THE WEST SMALL CRAFT
CONDITIONS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.

&&

.HYDROLOGY...
AROUND A QUARTER INCH OF PRECIPITATION IS EXPECTED TODAY INTO
SUNDAY. ANOTHER QUARTER TO ONE HALF INCH OF LIQUID IS POSSIBLE
MONDAY INTO MONDAY NIGHT...WITH SOME OF THE PRECIPITATION FALLING
AS SNOW.

NO HYDROLOGIC ISSUES ANTICIPATED THROUGH MONDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EDT SUNDAY FOR CTZ006>008-010>012.
     FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     CTZ009>012.
     HIGH WIND WARNING UNTIL 2 PM EDT SUNDAY FOR CTZ005-009.
NY...HIGH WIND WARNING UNTIL 6 PM EDT SUNDAY FOR NYZ078>081.
     FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     NYZ071-078>081-177-179.
     HIGH WIND WARNING UNTIL 2 PM EDT SUNDAY FOR NYZ067>075-176>179.
NJ...FREEZE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     NJZ006-104-106-108.
     HIGH WIND WARNING UNTIL 2 PM EDT SUNDAY FOR NJZ002-004-006-
     103>108.
MARINE...STORM WARNING UNTIL 6 PM EDT SUNDAY FOR ANZ330-340-345-350-353.
     STORM WARNING UNTIL 2 PM EDT SUNDAY FOR ANZ335-338-355.

&&

SYNOPSIS...JM
NEAR TERM...JMC
SHORT TERM...JM
LONG TERM...MET
AVIATION...JMC
MARINE...JM/MET
HYDROLOGY...JM/MET
Hazardous weather outlook, Apr 2, 10:39 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1039 PM EDT SAT APR 2 2016

CTZ005-NJZ002-004-103-105-107-NYZ067>070-072>075-176-178-040245-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
1039 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ010>012-NYZ078>081-040245-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1039 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NJZ006-104-106-108-NYZ071-177-179-040245-
SOUTHERN FAIRFIELD-HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-
SOUTHERN WESTCHESTER-NORTHERN NASSAU-SOUTHERN NASSAU-
1039 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-040245-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
1039 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-040245-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1039 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-040245-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1039 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Apr 2, 7:12 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT SAT APR 2 2016

CTZ007-008-030000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
712 PM EDT SAT APR 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MIDDLESEX COUNTY...

AT 712 PM EDT...A STRONG THUNDERSTORM WAS NEAR EAST HAMPTON...MOVING
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLCHESTER...EAST HAMPTON...SALEM...EAST LYME...EAST HADDAM...HADDAM...
LYME...NORTH LYME...LAKE POCOTOPAUG--EAST HAMPTON...MONTVILLE...
MILLINGTON AND MOODUS.

LAT...LON 4149 7215 4141 7220 4141 7222 4144 7224
      4144 7227 4143 7228 4138 7228 4150 7256
      4158 7251
TIME...MOT...LOC 2312Z 294DEG 23KT 4153 7247

MET
Special weather statement, Apr 2, 9:21 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
921 PM EDT SAT APR 2 2016

CTZ005>012-030230-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
921 PM EDT SAT APR 2 2016

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN AND HAIL UP TO DIME SIZE THROUGH 1030 PM. IN
ADDITION TO THE RAIN AND HAIL...ISOLATED LIGHTNING STRIKES CAN BE
EXPECTED.

JMC
Special weather statement, Apr 2, 10:54 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1054 PM EDT SAT APR 2 2016

CTZ005>012-NYZ068-070-071-030900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1054 PM EDT SAT APR 2 2016

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN AND HAIL UP TO DIME SIZE THROUGH MIDNIGHT. IN ADDITION
TO THE RAIN AND HAIL...ISOLATED LIGHTNING STRIKES CAN BE EXPECTED.

JMC
Special weather statement, Apr 3, 12:18 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1218 AM EDT SUN APR 3 2016

NJZ002-004-006-103>108-030515-
EASTERN BERGEN-WESTERN ESSEX-WESTERN BERGEN-HUDSON-WESTERN
PASSAIC-EASTERN UNION-EASTERN ESSEX-EASTERN PASSAIC-WESTERN UNION-
1218 AM EDT SUN APR 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...PASSAIC...
UNION...HUDSON AND BERGEN COUNTIES...

AT 1215 AM EDT...A LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH
AN ARCTIC COLD FRONT WAS ALONG A LINE EXTENDING FROM NEAR MORRISTOWN
TO NEAR ELDORA...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. IN ADDITION TO THE
HAIL...THE DAMAGING WIND THREAT WILL COMMENCE WITH THE PASSAGE OF
THE FRONT.

A HIGH WIND WARNING REMAINS IN EFFECT.

THESE STORMS WILL BE NEAR...
  SUMMIT AND MILLBURN AROUND 1220 AM EDT.
  CALDWELL...ORANGE AND FAIRFIELD AROUND 1225 AM EDT.
  WAYNE AND BLOOMFIELD AROUND 1230 AM EDT.
  PATERSON...PASSAIC AND RUTHERFORD AROUND 1235 AM EDT.
  HACKENSACK...PARAMUS...RIDGEWOOD...HAWTHORNE AND TETERBORO AROUND
  1240 AM EDT.
  BERGENFIELD...ENGLEWOOD AND ORADELL AROUND 1245 AM EDT.
  TAPPAN AND NORWOOD AROUND 1250 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE UPPER SADDLE RIVER...
WYCKOFF...SPRINGFIELD...HILLSIDE...MONTCLAIR...CLIFTON...BOGOTA...MONTVALE...
ROSELLE AND FRANKLIN LAKES.

LAT...LON 4060 7446 4066 7440 4067 7446 4076 7436
      4090 7434 4091 7427 4100 7430 4102 7443
      4105 7445 4104 7450 4105 7450 4113 7419
      4100 7389 4071 7402 4066 7407 4067 7410
      4065 7409 4065 7419 4059 7420
TIME...MOT...LOC 0415Z 243DEG 42KT 4081 7444 3920 7493

JMC
Special weather statement, Apr 3, 12:31 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1231 AM EDT SUN APR 3 2016

NJZ107-NYZ069>075-176>178-030530-
WESTERN UNION-SOUTHERN WESTCHESTER-BRONX-SOUTHERN QUEENS-NORTHERN
QUEENS-KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-ROCKLAND-NORTHERN
NASSAU-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
1231 AM EDT SUN APR 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCKLAND...KINGS...
QUEENS...SOUTHERN WESTCHESTER...RICHMOND AND BRONX COUNTIES...

AT 1230 AM EDT...A LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH AN
ARCTIC COLD FRONT WAS ALONG A LINE EXTENDING FROM PATERSON TO NEAR
BAMBER LAKE...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. IN ADDITION TO THE
HAIL...THE DAMAGING WIND THREAT WILL COMMENCE WITH THE PASSAGE OF
THE FRONT.

A HIGH WIND WARNING REMAINS IN EFFECT.

THESE STORMS WILL BE NEAR...
  TAPPAN AND RIVERDALE AROUND 1245 AM EDT.
  YONKERS...DOBBS FERRY...NYACK...BRONXVILLE AND ORANGEBURG AROUND 1250
  AM EDT.
  WHITE PLAINS...TARRYTOWN...NORTH TARRYTOWN AND SCARSDALE AROUND 1255
  AM EDT.
  HAWTHORNE AROUND 100 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLEASANTVILLE...
BLAUVELT...HASTINGS-ON-HUDSON...TUCKAHOE...MOUNT VERNON...HILLSIDE...
THORNWOOD...WASHINGTON HEIGHTS...ELMSFORD AND ROSELLE.

LAT...LON 4050 7426 4064 7420 4066 7414 4067 7416
      4062 7431 4072 7429 4063 7404 4099 7389
      4105 7401 4117 7372 4084 7379 4086 7382
      4076 7371 4062 7379 4059 7374 4054 7394
      4055 7394 4057 7387 4062 7404
TIME...MOT...LOC 0430Z 243DEG 46KT 4090 7418 3989 7436

JMC
Special weather statement, Apr 3, 12:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1239 AM EDT SUN APR 3 2016

CTZ005-006-009-010-NYZ070-071-078-080-177-179-030545-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-NORTHWEST SUFFOLK-NORTHERN
NASSAU-SOUTHERN NASSAU-NORTHERN WESTCHESTER-SOUTHWEST SUFFOLK-
1239 AM EDT SUN APR 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAIRFIELD...
SOUTHWESTERN NEW HAVEN...NASSAU...WESTERN SUFFOLK AND SOUTHERN
WESTCHESTER COUNTIES...

AT 1237 AM EDT...A LINE OF STRONG THUNDERSTORMS ASSOCIATED WITH AN
ARCTIC COLD FRONT WAS ALONG A LINE EXTENDING FROM PARAMUS TO NEAR
HOLIDAY CITY SOUTH...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL CAN BE EXPECTED WITH THESE STORMS. IN ADDITION TO THE
HAIL...THE DAMAGING WIND THREAT WILL COMMENCE WITH THE PASSAGE OF
THE FRONT.

A HIGH WIND WARNING REMAINS IN EFFECT.

THESE STORMS WILL BE NEAR...
  YONKERS...DOBBS FERRY AND BRONXVILLE AROUND 1250 AM EDT.
  TARRYTOWN AND SCARSDALE AROUND 1255 AM EDT.
  WHITE PLAINS...HARRISON AND HAWTHORNE AROUND 100 AM EDT.
  PORT CHESTER AROUND 105 AM EDT.
  GREENWICH AROUND 110 AM EDT.
  STAMFORD...DARIEN AND BEDFORD AROUND 115 AM EDT.
  NORWALK AND NEW CANAAN AROUND 120 AM EDT.
  WESTPORT...WILTON AND GEORGETOWN AROUND 125 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HEMPSTEAD...
THOMASTON...JERICHO TURNPIKE...MOUNT VERNON...WEST ISLIP...ANSONIA...
HERRICKS...EAST MEADOW...ISLANDIA AND EAST NORTHPORT.

LAT...LON 4058 7375 4059 7376 4060 7368 4062 7377
      4084 7375 4080 7371 4084 7370 4092 7392
      4108 7389 4146 7300 4069 7315 4065 7320
      4072 7323 4064 7329 4065 7316 4064 7316
TIME...MOT...LOC 0437Z 243DEG 46KT 4094 7409 3993 7428

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:31 AM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Westchester59 min
Apr 3, 1:33 AM EDTSpecial Weather StatementOKXSuffolk72 min
Apr 3, 3:13 AM EDTWinter Weather AdvisoryOKXPutnam6 hr
Apr 3, 4:22 AM EDTFreeze WarningOKXNassau, Suffolk, Westchester26 hr
Apr 3, 5:44 AM EDTSpecial Weather StatementOKXNassau, Westchester31 min
Apr 3, 6:16 AM EDTSpecial Weather StatementOKXSuffolk59 min
Apr 3, 1:57 PM EDTGale WarningOKX4 hr
Apr 3, 5:51 PM EDTFreeze WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more40 hr
Apr 3, 5:58 PM EDTSmall Craft AdvisoryOKX42 hr
Apr 3, 12:18 AM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union57 min
Apr 3, 1:31 AM EDTSpecial Weather StatementOKX74 min

Nearby

Special Weather Statements in New York, 2016Special Weather Statements in Connecticut, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.